Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 177, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 24, 2011, 4:29 PM CDT for Hancock County, Harrison County, Pearl River County, Mississippi. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2011, 4:29 PM CDT (21:29 UTC)
- Expired
- Aug 24, 2011, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Hancock County, MS, Harrison County, MS, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:31 PM CDT | TSTM WND DMG | 8 Nne Kiln, MS | POWER LINES DOWN. FIRE FIGHTER REPORTED POSSIBLE TORNADO TOUCHDOWN. |
| Aug 24, 4:37 PM CDT | TORNADO | 6 Nne Kiln, MS | TORNADO TOUCHDOWN REPORTED. TREES TWISTED. |
| Aug 24, 4:47 PM CDT | TSTM WND DMG | 6 Nne Kiln, MS | CORRECTION TO CHANGE EVENT FROM TORNADO TO WIND DAMAGE. EMERGENCY MANAGER REPORTED A COUPLE DEAD TREES DOWNED...AND SPORADIC TREE LIMBS DOWN NEAR SEVERAL ROADS NORTH AND NORTHEAST OF KILN CONSISTENT WITH STRAIGHT-LINE WIND DAMAGE. THERE IS NO CONFIRMATION OF A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215
WUUS54 KLIX 242129
SVRLIX
MSC045-047-109-242200-
/O.NEW.KLIX.SV.W.0177.110824T2129Z-110824T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 PM CDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF DIAMONDHEAD...
SOUTHWESTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF PICAYUNE...
* UNTIL 500 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES EAST OF MCNEIL TO 12 MILES SOUTHEAST OF MCNEIL TO 8
MILES NORTH OF KILN TO DIAMONDHEAD...OR ALONG A LINE EXTENDING FROM
14 MILES SOUTHEAST OF POPLARVILLE TO 13 MILES EAST OF PICAYUNE TO
11 MILES NORTHWEST OF DIAMONDHEAD TO DIAMONDHEAD...AND MOVING WEST
AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STENNIS SPACE CENTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3074 8934 3065 8933 3059 8936 3053 8936
3035 8920 3035 8932 3037 8932 3035 8936
3036 8959 3054 8975 3059 8976 3075 8968
TIME...MOT...LOC 2129Z 092DEG 16KT 3066 8943 3059 8947
3053 8947 3043 8936
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:43 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 24, 3:43 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CDT WED AUG 24 2011
.SHORT TERM...IMPRESSIVE MCS PUSHED SOUTH OUT OF AR THROUGH THE
DAY PROVIDING MUCH NEEDED RAIN TO NORTH LA. THIS ACTIVITY
CONTINUES TO WORK SOUTH AND SHOULD HELP TO INCREASE THE COVERAGE
FOR THE REMAINDER OF THE AFTN AND EARLY EVN HRS ACROSS OUR NW.
LOOK FOR SCT TO POSSIBLY NUMEROUS SHRA AND TSRA TO DEVELOP FROM
NOW THROUGH 23Z WITH CONVECTION WANING QUICKLY AFTER 00Z. THE
ATMOSPHERE IS QUITE UNSTABLE SO A FEW OF THESE STORMS COULD BE
STRONG TO SEVERE WITH MAINLY DOWNBURSTS THE THREAT. ALSO FREQUENT
TO CONSTANT CLOUD TO GROUND LIGHTNING WILL BE AN ISSUE. AS FOR THE
HEAT...YES SOME AREAS ACROSS THE NW WILL COOL OFF THX TO
CONVECTION BUT LOOK FOR HIGH HEAT INDEX VALUES AGAIN
TOMORROW...MORE ON THAT LATER.
TONIGHT THROUGH FRIDAY NIGHT...NO MAJOR CHANGES IN THE PATTERN OR
FCST THINKING. THE RIDGE WILL REMAIN OFF TO OUR NW AND LEAVE THE
REGION UNDER NRLY FLOW. ANOTHER WEAK IMPULSE WILL TRY TO WORK SOUTH
INTO THE REGION BUT THIS ONE DOESNT LOOK NEARLY AS POTENT AS THE ONE
TODAY. THIS SHOULD ONCE AGAIN LEAD TO ISLTD TO WIDELY SCT SHRA/TSRA.
MORNING LOWS WILL BE QUITE SIMILAR TO PREVIOUS MORNINGS BUT AFTN
HIGHS TOMORROW COULD ACTUALLY BE A TAD WARMER. IN ADDITION THERE
WILL BE A BOUNDARY SLOWLY WORKING TWRDS THE REGION AND COULD MOVE IN
BY FRI BUT LL MOISTURE WILL REMAIN QUITE HIGH AHEAD OF IT AND THIS
COULD LEAD TO EVEN MORE OPPRESSIVE CONDITIONS. LL TEMPS WILL BE QUITE
WARM AND H85 TEMPS OF 21-22C ARE EXPECTED TOMORROW. THIS MIXED DOWN
TO THE SFC SHOULD LEAD TO A FEW 100 DEGREE READINGS. COMBINE THAT
WITH DEWPOINTS IN THE LOWER 70S AND HEAT INDEX VALUES COULD RANGE
FROM 105 TO 112. THE AREAS THAT WILL SEE CONVECTION TONIGHT WILL
LIKELY HAVE THE HIGHEST HEAT INDEX VALUES TOMORROW(110 OR GREATER).
WITH THAT WE HAVE EXTENDED THE HEAT ADV INTO TOMORROW BOTH FOR
MORNING LOWS AND AFTN HEAT INDEX VALUES ACROSS THE SERN HALF OF THE
CWA AND FOR4 THE HIGHER EXPECTED AFTN HEAT INDEX VALUES ACROSS THE
NWRN HALF OF THE CWA TOMORROW. FRI STILL LOOKS LIKE SLIGHTLY DRIER
AIR WILL FINALLY PUSH IN AND COMBINE WITH INCREASING SUBSIDENCE TO
REALLY KEEP CONVECTION DOWN BUT ONCE AGAIN WHATEVER TSRA THAT DO
DEVELOP WITH HAVE THE CAPABILITY OF BEING STRONG THX IN PART TO THE
HIGH INSTABILITY. /CAB/
.LONG TERM...OVERALL NO MAJOR CHANGES IN THE EXTENDED FCST. HOT AND
MOSTLY DRY CONDITIONS WILL CONTINUE ACROSS THE REGION. HURRICANE
IRENE DID REACH MAJOR HURRICANE STATUS THIS MORNING AND THE FCST
TRACK FROM NHC STILL SHOWS IT MOVING UP THE EAST COAST. PREVIOUS
LONG TERM DISCUSSION APPENDED TO HANDLE THE FCST FOR THIS WEEKEND
AND INTO NEXT WEEK. /CAB/
PREVIOUS LONG TERM DISCUSSION...AFTER FRIDAY FLOW REMAINS NORTHERLY
AND PRECIPITABLE WATER VALUES DECREASE TO LESS THAN 1 INCH SATURDAY
THROUGH TUESDAY. THICKNESS VALUES 1000 TO 500MB AND 1000 TO 700MB
DO NOT SHOW A DECREASE SO UNSURE ABOUT LOWERING HIGHS AS THE AIR
MASS DRY OUT. HAVE LOWERED MORNING LOWS SATURDAY THROUGH TUESDAY
AND MAINTAINED HIGHS IN THE MID 90S...HIGHER THAN GFS NUMBERS. /FZ/
&&
.AVIATION...DECIDED TO KEEP TEMPO GROUPS FOR CONVECTION THIS
AFTERNOON AS RADAR AND SATELLITE IMAGERY INDICATES TSRMS BEGINNING
TO DEVELOP. SOME MAY BE STRONG GUSTS POSSIBLY OVER 40 KTS AND VIS
DOWN TO IFR. OTHERWISE VFR WILL PREVAIL THE REST OF THE PERIOD.
WINDS LIGHT AND VARIABLE FOR THE MOST PART.
MEFFER
&&
.MARINE...SECOND VERSE SAME AS THE FIRST. MARINE FORECAST CONTINUES
TO REMAIN QUIET WITH MOSTLY LGT WINDS AND SEAS 2 FT OR LESS WITH THE
EXCEPTION OF THE OUTER WATERS WHERE WE COULD SEE 3 FEET AT TIMES.
HURRICANE IRENE WILL HEAD UP THE EAST COAST AND HAVE MINIMAL EFFECTS
ON THE COASTAL WATERS BUT WINDS SHOULD AT LEAST LEAD TO WINDS
BECOMING OFFSHORE OVER MUCH OF THE WEEKEND. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 100 75 95 / 50 20 20 10
BTR 76 100 78 96 / 50 20 20 20
ASD 76 97 77 96 / 30 20 10 20
MSY 79 97 80 96 / 30 20 20 20
GPT 76 96 77 96 / 30 10 10 10
PQL 72 97 72 97 / 20 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&
SHORT/LONG/MARINE: CAB
AVIATION: MEFFERHazardous weather outlook, Aug 24, 11:03 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1103 AM CDT WED AUG 24 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-251615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1103 AM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY. HEAT INDEX READINGS WILL EXCEED 105 DEGREES LATER THIS MORNING THROUGH EARLY EVENING. MANY AREAS WILL LIKELY EXPERIENCE HEAT INDEX READINGS AROUND 110 BETWEEN NOON AND 3 PM THIS AFTERNOON. ISOLATED TO SCATTERED ARE EXPECTED THIS AFTERNOON. A FEW STORMS MAY BE STRONG WITH THE MAIN HAZARDS BEING FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED OVER THE RIVER PARISHES SOUTHWEST OF LAKE PONTCHARTRAIN THURSDAY. HOWEVER...STORMS THAT DO DEVELOP WILL REMAIN BELOW SEVERE LIMITS THURSDAY. A WARM AND HUMID AIR MASS WILL RESULT IN HEAT INDEX VALUES RISING TO 102 TO 107 DEGREES THURSDAY AND FRIDAY. A NORTHERLY FLOW IS EXPECTED TO BRING LOWER HUMIDITY AND LOWER HEAT INDEX READINGS SATURDAY THROUGH TUESDAY DESPITE CONTINUED HOT TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 24, 1:30 PM CDT, 2 hours 59 minutes before
MSZ082-241930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 130 PM CDT WED AUG 24 2011 ...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING JACKSON COUNTY... AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MOSS POINT...OR ABOUT 5 MILES EAST OF MOSS POINT. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PASCAGOULA...MOSS POINT AND ESCATAWPA THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. CAB
Local storm report, Aug 24, 2:01 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
201 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND DMG MOSS POINT 30.43N 88.53W
08/24/2011 JACKSON MS EMERGENCY MNGR
LARGE TREE LIMBS AND POWERLINE DOWNED BY THUNDERSTORM
WINDS.
&&
MEFFERSOSpecial weather statement, Aug 24, 2:22 PM CDT, 2 hours 7 minutes before
LAZ034-035-MSZ068-242030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 222 PM CDT WED AUG 24 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING WILKINSON COUNTY... POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF ST. FRANCISVILLE...OR ABOUT OVER WAKEFIELD...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FORT ADAMS THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 24, 3:07 PM CDT, 1 hour 22 minutes before
MSZ081-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 307 PM CDT WED AUG 24 2011 ...STRONG THUNDERSTORM MOVING WEST AFFECTING HARRISON COUNTY... AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ST. MARTIN...OR ABOUT 7 MILES NORTH OF BILOXI...MOVING WEST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BILOXI... GULFPORT AIRPORT...GULFPORT AND LYMAN THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 24, 3:44 PM CDT, 45 minutes before
LAZ060>062-242145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 344 PM CDT WED AUG 24 2011 ...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING ST. CHARLES PARISH...UPPER JEFFERSON PARISH...ORLEANS PARISH... AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR AVONDALE...OR ABOUT OVER AVONDALE. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...AVONDALE... WAGGAMAN...WESTWEGO...NEW ORLEANS...METAIRIE...MARRERO...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN AND BRIDGE CITY THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 24, 4:27 PM CDT, 2 minutes before
LAZ056-059-065-066-242230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 427 PM CDT WED AUG 24 2011 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING UPPER TERREBONNE PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...LOWER TERREBONNE PARISH... AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF THIBODAUX...OR ABOUT 6 MILES SOUTHWEST OF SCHRIEVER...MOVING SOUTHWEST AT 5 MPH. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 23 min |
| Aug 24, 4:10 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 35 min |
| Aug 24, 4:45 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 30 min |
| Aug 24, 6:57 PM CDT | Heat Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 48 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.